Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2006, 8:30 PM EDT for Gilmer County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2006, 8:30 PM EDT (00:30 UTC)
- Expired
- May 20, 2006, 9:19 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Gilmer County, GA
The radar
The Northeast Alabama radar (KHTX), 147 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 210031
SVRFFC
GAC123-210130-
/O.NEW.KFFC.SV.W.0210.060521T0030Z-060521T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT SAT MAY 20 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILMER COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 930 PM EDT
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF
ELLIJAY...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PISGAH...MARION AND CHERRY LOG.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3486 8465 3474 8472 3456 8438 3463 8423
3479 8431
$$3 follow-up statements
000
WWUS52 KFFC 210045
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT SAT MAY 20 2006
GAC123-210130-
/O.CON.KFFC.SV.W.0210.000000T0000Z-060521T0130Z/
GILMER GA-
845 PM EDT SAT MAY 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR GILMER COUNTY...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
ABOUT 3 MILES WEST OF ELLIJAY...AND MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY
LOG...EAST ELLIJAY...ROY...AND CARTECAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3482 8460 3466 8467 3455 8440 3462 8423
3478 8434
$$000
WWUS52 KFFC 210106
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT SAT MAY 20 2006
GAC123-210130-
/O.CON.KFFC.SV.W.0210.000000T0000Z-060521T0130Z/
GILMER GA-
905 PM EDT SAT MAY 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR GILMER COUNTY...
AT 905 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR AND SOUTH OF CARTECAY...OR ABOUT 8 MILES WEST
OF AMICALOLA FALLS STATE PARK...AND MOVING SOUTHEAST AT 35 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY
MORNING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3482 8460 3466 8467 3455 8440 3462 8423
3478 8434
$$000
WWUS52 KFFC 210119
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EDT SAT MAY 20 2006
GAC123-210127-
/O.CAN.KFFC.SV.W.0210.000000T0000Z-060521T0130Z/
GILMER GA-
919 PM EDT SAT MAY 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR GILMER COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OUT OF GILMER COUNTY AND
SEVERE WEATHER IS NO LONGER EXPECTED AT THIS TIME.
HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM
EDT SUNDAY MORNING FOR NORTHERN GEORGIA.
IF YOU HAVE SEEN WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING
ASSOICATED WITH THE SEVERE STORM...PLEASE CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3482 8460 3466 8467 3455 8440 3462 8423
3478 8434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:30 PM EDT, 2 hours earlier.
Area forecast discussion, May 20, 6:30 PM EDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT MAY 20 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY STRETCHING ACROSS TENNESSEE INTO NORTH CAROLINA WILL BE THE MAIN FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT OVER THE COUNTY WARNING AREA THROUGH THE SHORT TERM PERIOD. LATEST RUN OF MODELS SHOW BOUNDARY DIPPING INTO EXTREME NORTH GEORGIA OVERNIGHT...THEN MEANDERING SOMEWHERE ACROSS NORTH GEORGIA INTO MONDAY BEFORE DRIFTING SOUTH INTO CENTRAL GEORGIA LATE MONDAY/MONDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST FROM THE GREAT LAKES REGION. NORTHWEST UPPER FLOW TO CONTINUE WITH SERIES OF WEAK IMPULSES ROTATING THROUGH...ENHANCING THE THREAT FOR PRECIP ESPECIALLY ACROSS NORTH GEORGIA. WILL CONTINUE CHANCE POPS ACROSS THE NORTH TONIGHT (MAINLY DURING THE EVENING)...BEST CHANCE EXTREME NORTH. GENERALLY A REPEAT SUNDAY INTO MONDAY WITH BOUNDARY IN THE AREA...SLIGHT CHANCE TO CHANCE POPS NORTH WITH BEST CHANCE OVER EXTREME NORTHERN COUNTIES. .LONG TERM...(TUESDAY THROUGH SATURDAY) LATEST GFS RUN SHOW FRONTAL BOUNDARY JUST SOUTH OF THE COUNTY WARNING AREA TUESDAY INTO WEDNESDAY WITH DEEPER MOISTURE OVER THE CAROLINAS AND SOUTH GEORGIA. MAY BE ABLE TO GO WITH A DRY FORECAST DURING THIS PERIOD...BUT MODELS HINT AT DEEPER MOISTURE STARTING TO SPREAD BACK INTO THE AREA WEDNESDAY NIGHT/THURSDAY AS FRONTAL BOUNDARY BEGINS TO LIFT BACK TO THE NORTH. CHANCE OF PRECIP LOOKS TO CONTINUE FRIDAY INTO SATURDAY MAINLY ACROSS THE NORTH AS BOUNDARY MEANDERS ACROSS TENNESSEE INTO THE CAROLINAS. TEMPS DURING THE PERIOD LOOK TO BE AROUND OR SLIGHTLY ABOVE NORMAL. && .AVIATION... SYNOPTIC PATTERN REMAINS UNCHANGED. UPPER LOW REMAINS ANCHORED OVER THE NE U.S. WITH FREQUENT SHORT WAVES ROTATING AROUND THE UPPER LOW ACROSS THE TN/OH VALLEY AND INTO THE SE U.S. ONE SHORT WAVE ROTATING THROUGH THE AREA NOW. A WEAK SFC BOUNDARY HAS ALSO DRIFTED INTO N GA...BUT IS ABOUT AS FAR SOUTH AS IT WILL GO. THIS WILL CONTINUE TO SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE ACTIVITY FOR THE NEXT COUPLE OF DAYS. IT APPEARS THAT MOST OF THE SHRA/TSRA ACTIVITY WILL REMAIN ALONG/N OF THIS BOUNDARY...GENERALLY NORTH OF A RMG-VPC-AHN LINE THROUGH MONDAY. THUS...EXPECT ACTIVITY TO REMAIN WELL NORTH OF TAF SITES...WITH THE POSSIBLE EXCEPTION OF AHN. THEREFORE...MOSTLY VFR CONDITIONS TO PREVAIL THROUGH TAF VALID PERIOD. CEILINGS... LOWER-LEVELS WILL REMAIN FAIRLY DRY THROUGH TAF VALID PERIOD. PERIODS OF MID/HIGH CLOUDS CAN BE EXPECTED AS TSRA DEBRIS DRIFTS SE ACROSS THE AREA. MOST OF THIS WILL BE CONFINED TO AREAS NORTH OF I-20. PLAN ON VFR CIGS FOR ALL TAF SITES THIS VALID PERIOD. VISIBILITY... RADIATIONAL FOG BECOMES A SLIGHTLY GREATER CONCERN TONIGHT AS DEWPOINTS HAVE CREPT INTO THE 60S. HOWEVER...T-TD SPREADS SHOULD REMAIN IN THE 3-4 DEGREE RANGE OR BETTER FOR MOST AREAS AT MIN TEMP TIME. MAY NEED TO INTRODUCE MVFR FOG FOR MCN AND AHN...ESPECIALLY AHN NEAREST RAIN ACTIVITY TODAY...BUT THIS WOULD BE THE WORST CONDITION. NOT EXPECTING ANY FOG FOR ATL. WX... EXPECT SHRA/TSRA ACTIVITY TO REMAIN N OF ATL THIS TAF VALID PERIOD. MAY NEED TO CONSIDER MENTION OF VCTS FOR AHN THIS EVENING. OTHERWISE...NO MENTION OF WX AT TAF SITES THIS VALID PERIOD. WIND... WINDS REMAIN WEST THROUGH TAF VALID PERIOD. SUNDAY LOOKS LIKE YET ANOTHER WINDY DAY AS PATTERN REMAINS UNCHANGED WITH SFC BOUNDARY LINGERING JUST NORTH OF THE AREA. SPEEDS 5-10KTS OVERNIGHT...10-15KTS WITH GUSTS TO 20KTS SUN 15Z-22Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 66 88 65 84 / 20 20 20 10 ATHENS 63 90 64 87 / 20 20 20 20 GAINESVILLE 63 86 62 83 / 30 30 20 30 ROME 63 89 61 86 / 30 30 30 30 COLUMBUS 67 93 64 91 / 5 10 5 5 MACON 63 95 62 91 / 5 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE && 49/19
Hazardous weather outlook, May 20, 11:00 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT MAY 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1100 AM EDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STATIONARY FRONT WILL MEANDER AROUND THE FAR NORTH GEORGIA... SOUTH TENNESSEE AND WESTERN CAROLINA AREA THROUGH TONIGHT. HIGH PRESSURE WILL CONTINUE OVER THE GULF OF MEXICO. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH OF CARROLLTON TO ATHENS....LATE THIS AFTERNOON AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF NORTH GEORGIA THIS MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTH GEORGIA SOUTH OF CARROLLTON TO ATHENS TONIGHT. .DISCUSSION... THE AIRMASS OVER FAR NORTH GEORGIA WILL BECOME UNSTABLE LATER TODAY WITH CAPES INCREASING IN THE 2000 TO 3000 RANGE WITH LIFTED INDICES OF MINUS 4 TO MINUS 6. THIS INSTABILITY ALONG WITH A STATIONARY FRONT IN THE AREA WILL GIVE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP OR MOVE INTO THE AREA FROM TENNESSEE AND NORTH ALABAMA. THE LIMITING FACTOR WILL BE MOISTURE WITH DEW POINTS SOUTH OF THE FRONT IN THE UPPER 50S TO LOWER 60S.. .OTHER HAZARDS... GUSTY WINDS AND DRY FUEL MOISTURES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER MUCH OF NORTH AND CENTRAL GEORGIA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA LATE THIS AFTERNOON OR EVENING. TDP
In the hours before
Local storm report, May 20, 4:20 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
&&
RABSpecial weather statement, May 20, 4:23 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT SAT MAY 20 2006 GAZ005-202040- 423 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZE HAIL AND 45 MPH WINDS IN MURRAY COUNTY UNTIL 430 PM EDT... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SUMAC...AND MOVING EAST AT 35 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS NORTH MURRAY COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 5:57 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 6 ENE HIAWASSEE 34.98N 83.66W
05/20/2006 E1.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.
0350 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
0407 PM HAIL EPWORTH 34.95N 84.39W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0411 PM HAIL 3 N BLUE RIDGE 34.91N 84.33W
05/20/2006 E1.00 INCH FANNIN GA PUBLIC
HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.
0435 PM HAIL 3 N YOUNG HARRIS 34.98N 83.85W
05/20/2006 E0.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
YOUNG HARRIS.
0440 PM HAIL YOUNG HARRIS 34.93N 83.85W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0448 PM HAIL HIAWASSEE 34.95N 83.75W
05/20/2006 E1.00 INCH TOWNS GA PUBLIC
0455 PM HAIL ELLIJAY 34.69N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL FOR 10 MINUTES.
0500 PM HAIL 1 N ELLIJAY 34.71N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL COVERED THE GROUND.
0510 PM HAIL 1 E ELLIJAY 34.69N 84.47W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
HAIL.
0517 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA EMERGENCY MNGR
EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.
0553 PM HAIL SUCHES 34.69N 84.02W
05/20/2006 E0.88 INCH UNION GA PUBLIC
&&
RABLocal storm report, May 20, 6:01 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 6 ENE HIAWASSEE 34.98N 83.66W
05/20/2006 E1.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.
0350 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
0407 PM HAIL EPWORTH 34.95N 84.39W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0411 PM HAIL 3 N BLUE RIDGE 34.91N 84.33W
05/20/2006 E1.00 INCH FANNIN GA PUBLIC
HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.
0435 PM HAIL 3 N YOUNG HARRIS 34.98N 83.85W
05/20/2006 E0.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
YOUNG HARRIS.
0440 PM HAIL YOUNG HARRIS 34.93N 83.85W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0448 PM HAIL HIAWASSEE 34.95N 83.75W
05/20/2006 E1.00 INCH TOWNS GA PUBLIC
0453 PM HAIL SUCHES 34.69N 84.02W
05/20/2006 E0.88 INCH UNION GA PUBLIC
0455 PM HAIL ELLIJAY 34.69N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL FOR 10 MINUTES.
0500 PM HAIL 1 N ELLIJAY 34.71N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL COVERED THE GROUND.
0510 PM HAIL 1 E ELLIJAY 34.69N 84.47W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
HAIL.
0517 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA EMERGENCY MNGR
EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.
&&
RABSpecial weather statement, May 20, 6:54 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 654 PM EDT SAT MAY 20 2006 GAZ027-036-038-202345- 654 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 745 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM NEAR PAOLI TO NEAR ATHENS...MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS OGLETHORPE...CLARKE AND MADISON COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ATHENS...ARNOLDSVILLE...COMER... CRAWFORD...DANIELSVILLE AND WALTON MILL BRIDGE STATE PARK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 7:06 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 706 PM EDT SAT MAY 20 2006 GAZ005>007-202330- 706 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GILMER...FANNIN AND MURRAY COUNTIES UNTIL 730 PM EDT... AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CISCO...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH A IT MOVES ACROSS GILMER...FANNIN AND MURRAY COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CRANDALL AND PARTS OF THE COHUTTA WILDERNESS AND THE CHATTAHOOCHEE NATIONAL FOREST IN WESTERN FANNIN AND GILMER COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 44 min |
| May 20, 8:21 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin | 39 min |
| May 20, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Pickens | 51 min |
| May 20, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 24 min |
| May 20, 10:04 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 41 min |
| May 20, 10:36 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 24 min |
| May 20, 10:40 PM EDT | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more | 20 hr |
| May 20, 11:05 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 25 min |
| May 20, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 33 min |
| May 20, 11:33 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| May 20, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.